| Model Number |
N/A |
| Medical Device Problem Code |
Activation Problem (4042)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/18/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Event or Problem Description
It was reported by customer that i had a stainless-steel needle whose safety mechanism failed.There was no patient harm, injury, complication or negative outcome that occurred as a result of the event.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of safety mechanism failure was confirmed and the cause appeared to be manufacturing-related.The product returned for evaluation was one 21ga secureloc safety introducer needle.Usage residues were observed on the sample.The safety mechanism cannister was located near the tip of the needle, but did not cover the needle tip.The safety cannister was oriented backward on the needle shaft.The safety mechanism was disassembled and reassembled in the correct orientation on the needle.Subsequent activation of the was unsuccessful, as the safety slipped back down the needle shaft following activation.Following disassembly of the safety, the internal components were examined under a digital microscope.The inner housing appeared well formed and unremarkable.The metal binding component was measured and the fork spacing was found to be 0.03518¿, which is above the maximum specification.It appeared that the out-of-spec component within the safety mechanism contributed to the safety mechanism detachment from the needle during attempted activation, as well as functional failure during lab testing.The implicated feature is spaced during device manufacture, and appeared to have been potentially widened too far.